In q-analog theory, the Jackson integral or q-integral is a series in the theory of special functions that expresses the operation inverse to q-differentiation.
The Jackson integral was introduced by Frank Hilton Jackson. For methods of numerical evaluation, see [1] and Exton (1983).
Definition
Let f(x) be a function of a real variable x. For a a real variable, the Jackson integral of f is defined by the following series expansion:
-
∫
0
a
f
(
x
)
d
q
x
=
(
1
−
q
)
a
∑
k
=
0
∞
q
k
f
(
q
k
a
)
.
{\displaystyle \int _{0}^{a}f(x)\,{\rm {d}}_{q}x=(1-q)\,a\sum _{k=0}^{\infty }q^{k}f(q^{k}a).}
Consistent with this is the definition for
a
→
∞
{\displaystyle a\to \infty }
-
∫
0
∞
f
(
x
)
d
q
x
=
(
1
−
q
)
∑
k
=
−
∞
∞
q
k
f
(
q
k
)
.
{\displaystyle \int _{0}^{\infty }f(x)\,{\rm {d}}_{q}x=(1-q)\sum _{k=-\infty }^{\infty }q^{k}f(q^{k}).}
More generally, if g(x) is another function and Dqg denotes its q-derivative, we can formally write
-
∫
f
(
x
)
D
q
g
d
q
x
=
(
1
−
q
)
x
∑
k
=
0
∞
q
k
f
(
q
k
x
)
D
q
g
(
q
k
x
)
=
(
1
−
q
)
x
∑
k
=
0
∞
q
k
f
(
q
k
x
)
g
(
q
k
x
)
−
g
(
q
k
+
1
x
)
(
1
−
q
)
q
k
x
,
{\displaystyle \int f(x)\,D_{q}g\,{\rm {d}}_{q}x=(1-q)\,x\sum _{k=0}^{\infty }q^{k}f(q^{k}x)\,D_{q}g(q^{k}x)=(1-q)\,x\sum _{k=0}^{\infty }q^{k}f(q^{k}x){\tfrac {g(q^{k}x)-g(q^{k+1}x)}{(1-q)q^{k}x}},}
or
-
∫
f
(
x
)
d
q
g
(
x
)
=
∑
k
=
0
∞
f
(
q
k
x
)
⋅
(
g
(
q
k
x
)
−
g
(
q
k
+
1
x
)
)
,
{\displaystyle \int f(x)\,{\rm {d}}_{q}g(x)=\sum _{k=0}^{\infty }f(q^{k}x)\cdot (g(q^{k}x)-g(q^{k+1}x)),}
giving a q-analogue of the Riemann–Stieltjes integral.
Jackson integral as q-antiderivative
Just as the ordinary antiderivative of a continuous function can be represented by its Riemann integral, it is possible to show that the Jackson integral gives a unique q-antiderivative within a certain class of functions (see [2]).
Theorem
Suppose that
0
<
q
<
1.
{\displaystyle 0<q<1.}
If
|
f
(
x
)
x
α
|
{\displaystyle |f(x)x^{\alpha }|}
is bounded on the interval
[
0
,
A
)
{\displaystyle [0,A)}
for some
0
≤
α
<
1
,
{\displaystyle 0\leq \alpha <1,}
then the Jackson integral converges to a function
F
(
x
)
{\displaystyle F(x)}
on
[
0
,
A
)
{\displaystyle [0,A)}
which is a q-antiderivative of
f
(
x
)
.
{\displaystyle f(x).}
Moreover,
F
(
x
)
{\displaystyle F(x)}
is continuous at
x
=
0
{\displaystyle x=0}
with
F
(
0
)
=
0
{\displaystyle F(0)=0}
and is a unique antiderivative of
f
(
x
)
{\displaystyle f(x)}
in this class of functions.[3]
Notes
- Exton, H (1979). "Basic Fourier series". Proceedings of the Royal Society A: Mathematical, Physical and Engineering Sciences. 369 (1736): 115–136. Bibcode:1979RSPSA.369..115E. doi:10.1098/rspa.1979.0155. S2CID 120587254.
- Kempf, A; Majid, Shahn (1994). "Algebraic q-Integration and Fourier Theory on Quantum and Braided Spaces". Journal of Mathematical Physics. 35 (12): 6802–6837. arXiv:hep-th/9402037. Bibcode:1994JMP....35.6802K. doi:10.1063/1.530644. S2CID 16930694.
- Kac-Cheung, Theorem 19.1.
References
- Victor Kac, Pokman Cheung, Quantum Calculus, Universitext, Springer-Verlag, 2002. ISBN 0-387-95341-8
- Jackson F H (1904), "A generalization of the functions Γ(n) and xn", Proc. R. Soc. 74 64–72.
- Jackson F H (1910), "On q-definite integrals", Q. J. Pure Appl. Math. 41 193–203.
- Exton, Harold (1983). Q-hypergeometric functions and applications. Chichester [West Sussex]: E. Horwood. ISBN 978-0470274538.